MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 49MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 49MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6942-5-049
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a unitrax head was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided x-ray by a clinical consultant indicated: provided pre-revision x-ray does not confirm the reported event.Need primary/revision operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative primary/revision operative reports, office/clinical reports, serial x-rays, and examination of the explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.The following devices were also listed in this report: unitrax c-taper sleeve -3mm; cat#6942-7-060jr; lot#46721802.Secur-fit arc/ha collar stem#9; cat#s-2337-hf09; lot#mnmt9m.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's hip was revised due to pain.Patient was converted from a hemi to a total hip.The bipolar component and femoral head were revised, the stem was not.Update 21/january/2019: rep provided primary and revision implant sheets.A unitrax bipolar component and c-taper neck adjustment sleeve were revised to a biolox 36 +7.5 head.The stem was not revised and no stryker acetabular devices are listed on the revision implant sheet.

Brand Name
UNITRAX MODULAR ENDO HEAD 49MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8336280
Report Number0002249697-2019-01035
Device Sequence Number16519049
Product Code JDI
UDI-Device Identifier07613327032437
UDI-Public07613327032437
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number6942-5-049
Device Lot NumberA13M163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR